Managing Stress During and After the Holidays
- by Melissa L.
- January 02, 2017
Melissa L. is a paid Advocate for Teva Neuroscience, Inc.
How I learned to cope with the stress of the holidays by listening to my body.
The beginning of a new year is a time to look back at the events of the previous year, especially the madness of the few months leading up to the holidays. As you may know, the day after Thanksgiving is called Black Friday. I can imagine that for many, Black Friday is the beginning of the rush toward the end-of-year holidays, which, to me, is the most stressful time of year. During the holidays, it is easy to become so consumed with decorating, baking, entertaining and finding the perfect gifts that people may tend to forget about themselves. For me, and maybe others diagnosed with RMS, the stress of the holidays can become overwhelming. During the holidays, we need to listen to our bodies, so that when times get stressful, we have a plan in place to relax and keep calm. We need to remember to give ourselves the gift of putting ourselves first, which can be a very difficult thing to do.
Over the years, I have learned to listen to my body. I know when I have had enough. December 26, the day after Christmas, is one of those times. My family knows that I will most likely be resting for a few days after Christmas. During this time of rest, I try to let go of all the craziness of the holidays and focus on myself.
In addition, the beginning of a new year is a wonderful time to reflect on the past year. It allows me to see what I need to work on to keep on track. By taking the time to rest, reflect, meditate, exercise and pray, I am able to reset my mind, body and soul and gain clarity on my hopes, dreams and goals for the year ahead.
COPAXONE® (glatiramer acetate injection) is a prescription medicine that is used to treat relapsing forms of multiple sclerosis (MS), to include clinically isolated syndrome, relapsing-remitting disease, and active secondary progressive disease, in adults.
Do not use COPAXONE® if you are allergic to glatiramer acetate or mannitol.